Diffuse Alveolar Hemorrhage After Clopidogrel Use

J Invasive Cardiol. 2001 Jul;13(7):535-7.

Abstract

Pulmonary hemorrhage following percutaneous coronary intervention is a very rare complication that has been previously reported in association with abciximab and tirofiban, but not with clopidogrel. We report the case of a 56-year-old man who developed diffuse alveolar hemorrhage after receiving clopidogrel for placement of a coronary stent. Since clopidogrel is a commonly used medication, clinicians should be aware of this potentially life-threatening complication.

Publication types

  • Case Reports

MeSH terms

  • Angioplasty, Balloon, Coronary*
  • Clopidogrel
  • Coronary Disease / therapy*
  • Hemorrhage / chemically induced*
  • Hemorrhage / diagnostic imaging
  • Humans
  • Lung Diseases / chemically induced*
  • Lung Diseases / diagnostic imaging
  • Male
  • Middle Aged
  • Platelet Aggregation Inhibitors / adverse effects*
  • Radiography
  • Ticlopidine / adverse effects*
  • Ticlopidine / analogs & derivatives

Substances

  • Platelet Aggregation Inhibitors
  • Clopidogrel
  • Ticlopidine